Skip to content
Includes Expert Content
Breathing issues after quiting smoking
avatar
codydiane posted:
My sister has quit smoking after 40 years (successfully) it has been almost 2 months no nicotine taking Chantix, then 1 month no nicotine and no Chantix. several issues
1. When breathing in chest is still heavy
2. Also breathing in she gets a terrible metallic taste from lungs
3. She still feels excessively tired and has flu like symptoms

I would appreciate a prompt response, I am very worried for her.
Thanks in advance
LP
Reply
 
avatar
Jonathan Foulds, PhD responded:
If the breathing heaviness sensation and other symptoms persist then it makes sense to see yhe doctor. As it was 4 weeks since last use of a smoking cessation medicine it is very unlikely due to any of these. Worth recalling that when stopping smoking, metabolism of some drugs (including caffeine) slows down, and so sometimes symptoms are due to INCREASED levels of these other drugs that are being metabolized more slowly. Again, worth discussing with the doctor. If possible let us know the outcome. Thanks.


Featuring Experts

Jonathan Foulds, PhD. is a Professor of Public Health Sciences at Penn State University, College of Medicine. After obtaining a first class honors deg...More

Helpful Tips

Might glucose help smokers to quit?Expert
We all know that when you stop smoking your appetite increases, and often people get a particular craving for sweet foods. It seems as ... More
Was this Helpful?
21 of 26 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.